| Model Number |
8350322 |
| Medical Device Problem Codes |
Break (1069); Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacturer representative regarding an obturator used on a patient having posterior correction and fixation therapy for adolescent idiopathic scoliosis (ais).It was reported that during the removal of the rp2 setscrew (after threading), the obturator t25 was used with a setscrew break-off screwdriver.When the obturator was turned (clockwise) in the direction of tightening, which is the wrong direction for removal, the tip of the t25 obturator was broken.The product was not used correctly as per the instructions in the procedure manual. there was no patient symptom reported.There was no revision surgery planned as a result of the event.There were no further complications reported regarding the event.
Additional Manufacturer Narrative
H3: product analysis # part # 8350322, lot #pr12m002 visual and optical inspection revealed the tip of the obturator has been broken off.Damage to the tip is consistent with torsional overload.H6: updated eval code method (fdm/annex b) and eval code result (fdr/annex c) codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.